MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA M.U.S.T. MIDLINE CORTICAL (MC) SCREW SYSTEM; PEDICLE SCREW 03.58.244 MUST MC SCREW Ø6X40 CANNULATED

MEDACTA INTERNATIONAL SA M.U.S.T. MIDLINE CORTICAL (MC) SCREW SYSTEM; PEDICLE SCREW 03.58.244 MUST MC SCREW Ø6X40 CANNULATED
Model Number 03.58.244
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Implant Pain (4561)
Date of Event 04/28/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Patient underwent primary surgery at l4-l5 (plif, cbt trajectory).Myspine case code: h-sug-ops-rs-24061941.Revision surgery performed at about 2 months from primary due to pain, cause of pain was identified as a collapsed l5 vertebra.During surgery the left l5 pedicle screw was found broken around the screw head.The right l5 pedicle screw was not broken.The fixation range was extended from l4 to s2 with the addition of a screw in l4.No patient falls were reported after the primary surgery.
 
Additional Manufacturer Narrative
Batch review performed on 08-05-2025.Lot 2330075: (b)(4) items manufactured and released on 22-01-2024.Expiration date: 2028-12-27.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Patient match planning review spine: our analysis of the myspine process of this case found no deviations from the standard procedures.Each step has been performed correctly.Visual inspection performed by r&d department the screw broke under the spherical head, due to material fatigue.This may be generated by the overload on the collapsed vertebra (reason for the revision surgery) that stressed the construct.In fact, during the revision surgery, the construct has been extended to reduce the load on l5.Although the root cause cannot be confirmed, it is most likely that the collapsed vertebra resulted in an overload on the construct and the subsequest screw failure.There is no sign of material or geometry related issues that could have contributed to the event.The device history record review does not indicate any potentially related manufacturing issue.
 
Additional Manufacturer Narrative
Clinical evaluation performed by clinical affairs department a revision surgery was performed approximately two months after an initial l4-l5 spinal fusion procedure involving pedicle screws, rods, and plif cages.The indication for the revision was the collapse of the l5 vertebral body.Additionally, a fracture of the right l5 pedicle screw was observed just below the screw head, as confirmed by ct imaging and intraoperative photographs.Pre-revision x-ray imaging clearly confirmed the l5 vertebral collapse.Determining the exact etiology of the failure is challenging in the absence of a reported traumatic event.Potential contributing factors may include altered load distribution following the index procedure, possibly combined with suboptimal bone quality.The screw fracture may also be attributable to excessive mechanical stress concentrated at the screw head-neck transition zone.Although the root cause cannot be confirmed, it is most likely that the collapsed vertebra resulted in an overload on the construct beyond the design intent.There is no sign of material or geometry related issues that could have contributed to the event.The device history record review does not indicate any potentially related manufacturing issue.Additional information: - clinical evaluation.

Brand Name
M.U.S.T. MIDLINE CORTICAL (MC) SCREW SYSTEM
Common Device Name
PEDICLE SCREW 03.58.244 MUST MC SCREW Ø6X40 CANNULATED
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key22076622
Report Number3005180920-2025-00471
Device Sequence Number12937145
Product Code NKB
UDI-Device Identifier07630971293564
UDI-Public07630971293564
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K210427
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number03.58.244
Device Lot Number2330075
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/23/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/24/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/23/2025
Supplement Report FDA Received Date07/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient SexUnknown
Patient EthnicityNon Hispanic
Patient RaceAsian